Alert archive / Missouri / Special Weather Statements in 2015

Special Weather Statement, NWS St. Louis, MO

August 2, 2015Shelby County, Missouri

NWS St. Louis, MO issued this special weather statement at Aug 2, 2015, 9:18 PM CDT for Shelby County, Missouri. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2015, 9:18 PM CDT (02:18 UTC)
Expired
Aug 2, 2015, 9:45 PM CDT
In force
27 min
Issued by
NWS St. Louis, MO

County Shelby County, MO

The radar

The St Louis radar (KLSX), 177 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.3 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2015-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3927 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2015-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3927 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1284 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
1.9
Supercell composite
16.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

345 
WWUS83 KLSX 030218
SPSLSX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
918 PM CDT SUN AUG 2 2015
 
MOZ018-026-030245-
KNOX MO-SHELBY MO-
918 PM CDT SUN AUG 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KNOX AND SHELBY COUNTIES
UNTIL 945 PM CDT...

AT 917 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF
BRASHEAR TO 6 MILES EAST OF ATLANTA TO NEAR BEVIER...AND MOVING
SOUTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SHELBINA...CLARENCE...SHELBYVILLE...PLEVNA...MAUD...NOVELTY...
BETHEL...NEWARK AND LEONARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS .

&&

LAT...LON 4001 9195 3995 9195 3995 9192 3987 9189
      3966 9195 3966 9218 3960 9219 3961 9230
      3995 9229 3996 9234 4001 9234
TIME...MOT...LOC 0217Z 313DEG 34KT 4003 9231 3988 9236 3981 9251 

$$

GOSSELIN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Aug 2, 6:36 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Aug 2, 6:36 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
636 PM CDT SUN AUG 2 2015

.SHORT TERM: (THROUGH THIS EVENING)
ISSUED AT 226 PM CDT SUN AUG 2 2015

CU FIELD IS GETTING A LITTLE MORE AGITATED ACROSS EASTERN MISSOURI
AND SOUTHWEST ILLINOIS AND THE HRRR CONTINUES TO SHOW THE POTENTIAL
OF SOME PULSE STORMS...SO HAVE INCLUDED SOME SLIGHT CHANCE/ISOLATED
POPS FOR LATE THIS AFTERNOON INTO THIS EVENING FOR THIS AREA.
OTHERWISE...ITS HOT OUTSIDE WITH TEMPERATURES IN THE MIDDLE 90S AND
HEAT INDICES CLOSING IN ON THE CENTURY MARK IN SOME LOCALS.

CVKING

.LONG TERM:  (MONDAY THROUGH NEXT SUNDAY)
ISSUED AT 226 PM CDT SUN AUG 2 2015

COLD FRONT CURRENTLY LOCATED ACROSS THE UPPER MIDWEST WILL DROP
SOUTH INTO THE CWA LATE TONIGHT...REACHING THE INTERSTATE 70
CORRIDOR BY DAYBREAK TOMORROW. LITTLE OR NO UPPER LEVEL SUPPORT AND
MEAGER SURFACE CONVERGENCE WILL KEEPS POPS IN THE SLIGHT CHANCE
CATEGORY OVERNIGHT AND NOT MENTIONABLE TOMORROW MORNING. DAYTIME
HEATING TOMORROW AFTERNOON SHOULD RESULT IN AT LEAST ISOLATED
CONVECTION NEAR THE STALLED FRONT BUT BETTER CHANCES OF RAIN WILL
PROBABLY HOLD OFF UNTIL LATE MONDAY NIGHT AND TUESDAY WHEN MODEL
GUIDANCE IS SHOWING MOISTURE CONVERGENCE DEVELOPING NORTH OF THE
FRONT FROM NORTH CENTRAL MISSOURI TO SOUTHWEST ILLINOIS. HAVE
INCREASED POPS SLIGHTLY FOR THIS TIME PERIOD BUT ANTICIPATE
FURTHER ADJUSTMENTS WILL BE NEEDED.

THUNDERSTORM CHANCES CONTINUE MUCH OF THE WEEK AS THE QUASI-
STATIONARY FRONT WILL INTERACT WITH SEVERAL UPPER LEVEL DISTURBANCES
AND THE NOCTURNAL LOW LEVEL JET. TEMPERATURES TO REMAIN BELOW
NORMAL WITH CLOUDS AND RAIN CHANCES.

HIGH PRESSURE WILL FINALLY MOVE INTO THE AREA FOR THE WEEKEND WITH
BELOW NORMAL TEMPERATURES CONTINUING.

CVKING

&&

.AVIATION:  (FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 628 PM CDT SUN AUG 2 2015

COMPLEX OF SHOWERS AND STORMS HAS FORMED ALONG A COLD FRONT IN
SOUTH-CENTRAL IOWA OVER THE PAST HOUR OR TWO. BELIEVE WEAKENING
SFC CONVERGENCE ALONG FRONT AND A DECREASE IN INSTABILITY OVER THE
NEXT SEVERAL HOURS SHOULD WEAKEN ACTIVITY SUBSTANTIALLY BY LATE
EVENING. HOWEVER...WILL HAVE TO WATCH THIS ACTIVITY THROUGH THE
EVENING IN CASE IT MAKES IT TO KUIN. IF IT DOES HOLD
TOGETHER...BEST GUESS ON TIMING OF THESE STORMS THAT COULD AFFECT
KUIN WOULD BE 0400 TO 0600 UTC. OTHERWISE...FRONT SHOULD SLOWLY
MAKE ITS WAY DOWN TOWARD KCOU AND THE METRO TAF SITES EARLY MONDAY
MORNING. RELIED ON THE GFS IN TERMS OF BOTH FRONTAL TIMING AND
PLACEMENT MONDAY AFTERNOON AND DO AGREE THAT FRONT LIKELY WILL
PUSH SOUTH OF THE INTERSTATE 70 CORRIDOR. CONSEQUENTLY...BELIEVE
BEST CHANCE OF ISOLATED STORMS MONDAY AFTERNOON MAY ACTUALLY BE
SOUTH OF KCOU AND METRO TAF SITES BUT DID LEAVE A VC GROUP IN
THERE FOR NOW AND HOPEFULLY SEE A BIT MORE MODEL AGREEMENT WITH
SOUTHWARD PLACEMENT OF BOUNDARY MONDAY AFTERNOON.

SPECIFICS FOR KSTL:

COMPLEX OF SHOWERS/STORMS CURRENTLY OVER SOUTH-CENTRAL IOWA SHOULD
WEAKEN AND DISSIPATE LATE THIS EVENING/EARLY OVERNIGHT NORTH OF
LAMBERT FIELD. COLD FRONT SHOULD PUSH THROUGH THE TERMINAL LATE
MONDAY MORNING BEFORE STALLING OUT JUST SOUTH OF THE AREA A LA
GFS. HAVE CONCERNS THAT WHAT LITTLE CONVECTIVE ACTIVITY DOES FORM
MONDAY AFTERNOON WILL BE SOUTH OF AREA BUT LEFT A VC GROUP IN FOR
NOW FOR CONTINUITY SAKE AND WILL EVALUATE 0000 UTC MODEL GUDANCE
TO SEE IF THERE IS MORE AGREEMENT IN THIS SCENARIO.

GOSSELIN

&&

.PRELIMINARY POINT TEMPS/POPS:
SAINT LOUIS     77  90  74  87 /  20  20  40  30
QUINCY          68  84  65  82 /  20  10  30  30
COLUMBIA        69  89  70  86 /  10  20  20  40
JEFFERSON CITY  71  91  71  87 /  10  20  20  30
SALEM           71  88  67  85 /  20  20  20  30
FARMINGTON      72  91  72  88 /  20  20  20  30

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Aug 2, 2:35 PM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
235 PM CDT SUN AUG 2 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-031200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
235 PM CDT SUN AUG 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS EASTERN MISSOURI AND
SOUTHWEST ILLINOIS THIS EVENING. THERE IS ANOTHER SLIGHT CHANCE OF
THUNDERSTORMS LATE TONIGHT ACROSS PORTIONS OF NORTHEAST MISSOURI
AND WEST CENTRAL ILLINOIS. ORGANIZED SEVERE WEATHER IS NOT
ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS PARTS OF THE AREA
MONDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

CVKING

In the hours before

Special weather statement, Aug 2, 8:54 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
854 PM CDT SUN AUG 2 2015

MOZ018-030230-
KNOX MO-
854 PM CDT SUN AUG 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR KNOX COUNTY UNTIL 930 PM CDT...

AT 854 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF BRASHEAR
TO 7 MILES NORTHWEST OF LA PLATA TO 14 MILES NORTH OF BUCKLIN...AND
MOVING SOUTHEAST AT 35 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
EDINA...PLEVNA...GREENSBURG...HURDLAND...NOVELTY AND BARING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS .

&&

LAT...LON 4027 9207 3995 9207 3996 9234 4030 9235
      4031 9216
TIME...MOT...LOC 0154Z 327DEG 32KT 4028 9239 4008 9261 3999 9287

GOSSELIN
Local storm report, Aug 2, 9:12 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
912 PM CDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND GST     1 ENE NOVELTY           40.02N  92.19W
08/02/2015  M46 MPH          KNOX               MO   MESONET

            MISSOURI MESONET OBSERVATION

&&

FGLASS
Special weather statement, Aug 2, 9:18 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
918 PM CDT SUN AUG 2 2015

MOZ018-026-030245-
KNOX MO-SHELBY MO-
918 PM CDT SUN AUG 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KNOX AND SHELBY COUNTIES
UNTIL 945 PM CDT...

AT 917 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF
BRASHEAR TO 6 MILES EAST OF ATLANTA TO NEAR BEVIER...AND MOVING
SOUTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SHELBINA...CLARENCE...SHELBYVILLE...PLEVNA...MAUD...NOVELTY...
BETHEL...NEWARK AND LEONARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS .

&&

LAT...LON 4001 9195 3995 9195 3995 9192 3987 9189
      3966 9195 3966 9218 3960 9219 3961 9230
      3995 9229 3996 9234 4001 9234
TIME...MOT...LOC 0217Z 313DEG 34KT 4003 9231 3988 9236 3981 9251

GOSSELIN

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 8:54 PM CDTSpecial Weather StatementLSXKnox36 min
Aug 2, 9:39 PM CDTSpecial Weather StatementLSXAudrain, Monroe51 min

Nearby

Special Weather Statements in Missouri, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.